| Model Number |
M00583260 |
| Medical Device Problem Codes |
Break (1069); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/27/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of cutting wire broken.Imdrf device code a051201 captures the reportable event of cutting wire anchor dislodged.
Event or Problem Description
It was reported to boston scientific corporation that a truetome revolution 39 was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, "the silver cut wire popped out of the tome." it was reported that there was a break in the cutting wire and the wire anchor dislodged.Additionally, no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
Event or Problem Description
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Imdrf device code a051201 captures the reportable event of cutting wire anchor dislodged.Block h10: the returned truetome revolution 39 was analyzed, and a visual evaluation noted that the cutting wire was broken at 4mm from the proximal pierced hole, and it was kinked, which are consistent with the findings when the device was observed under magnification.Additionally, the cutting wire was blackened.The anchor was inside the catheter.No other problems with the device were noted.The reported event of cutting wire break was confirmed; however, the reported event of cutting wire anchor dislodged was not confirmed.Upon analysis, it was found that the cutting wire was broken, kinked and blackened.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can lead to the broken section hitting the working channel of the scope.This can kink the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu)/product label.